Two male victims suffering from apparent drug overdoses in Isla Vista received Naloxone and were transported to the hospital on Monday, the Santa Barbara Sheriff’s Office (SBSO) reported.

IVFP responded to two separate overdoses in Isla Vista on Christmas Day. Stephen Manga / Daily Nexus

The I.V. Foot Patrol (IVFP) first found a 23-year-old man unconscious with “ineffective breathing” at an apartment complex near the 800 block of Embarcadero Del Mar at approximately 12:50 a.m. on Dec. 25, SBSO said in a press release.  

Deputies arrived in minutes and found the victim turning purple and unable to breathe.

Police administered a single dose of Naloxone after assessing the signs as symptoms of an overdose, SBSO said.

Naloxone is an intra-nasal spray that blocks or reverses the effects of opioids, including drowsiness, slowed breathing or loss of consciousness.

The victim then began to breathe more easily and regained consciousness in minutes. Paramedics took over care of the victim and transported him to the hospital for further treatment.

The UC Police Department, IVFP and Santa Barbara County Fire Department later responded to a report of an “unresponsive” 20-year-old male overdosing at an apartment complex on the 6600 block of Abrego Road at approximately 10:56 p.m. on Monday, SBSO said.

The victim was “barely breathing” and starting to turn purple, according to SBSO.

Law enforcement found an individual trying to resuscitate the victim. Police took over and administered a single dose of Naloxone to the victim. The victim then regained consciousness, SBSO said.

Police used an automated external defibrillator to monitor the victim’s heartbeat until the victim began to breathe by himself.

Paramedics then transported the victim to the hospital for further treatment, SBSO said.

All SBSO deputies receive training on the use of Naloxone, according to the press release.

In October, police administered Naloxone to a 19-year-old UC Santa Barbara student who was suffering an apparent overdose in I.V.